Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 26, 1996, 3:40 PM CST for Grant County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1996, 3:40 PM CST (21:40 UTC)
- Expired
- Feb 26, 1996, 4:45 PM CST
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Grant County, WI
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KMLI 262141 RRA SVRMLI WIC043-262245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CST MON FEB 26 1996 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST WISCONSIN ...GRANT COUNTY AT 340 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LANCASTER. THIS STORM IS MOVING TO THE NORTHEAST AT 50 MPH. THIS STORM WILL PRODUCE LARGE HAIL! PERSONS IN THE TOWN OF LANCASTER AND GRANT COUNTY SHOULD SEEK SHELTER NOW AND STAY AWAY FROM WINDOWS. HOLSTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 1:39 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 26, 1:39 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 120 PM CST MON FEB 26 1996 18Z MAPS DATA DEPICTED SURFACE BOUNDARY SITUATED STILL OVER SOUTHEAST IOWA WITH 70 DEGREE AIR KNOCKING ON BRL DOORSTEP. AFTERNOON SATELLITE IMAGERY SHOWED BREAKS IN THE OVERCAST IN THE WARM SECTOR FROM SOUTHWEST MISSOURI TO CENTRAL ILLINOIS. STRONGEST THETA-E ADVECTION WAS EVIDENT FROM NORTHEAST MISSOURI INTO CENTRAL ILLINOIS IN CLOSE PROXIMITY TO BOUNDARY. FORECAST PROBLEM TONIGHT IS TRW CHANCES. MODELS IN GENERAL AGREEMENT THIS AFTERNOON WITH NGM INITIALIZING QUITE WELL WITH 18Z SURFACE FEATURES. GRIDDED DATA TIME-SECTIONS BRINGS STRONGEST INSTABILITY AND BEST LIFT INTO REGION BETWEEN 06Z-12Z. BEST QG FORCING IS EVIDENT IN THE 850-700 LAYER WITH STRONGEST QG ASCENT THROUGH THE COLUMN NORTH ACROSS MINNESTOA AND WISCONSIN IN VICINITY OF DEFORMATION ZONE. SURFACE LOW SHOULD PASS OVER EASTERN IOWA BY 12Z WITH ASSOCIATED DRY PUNCH. SUGGEST CAT LIKELY POPS TONIGHT. CURRENT SEVERE WORDING IN CHI ZONES APPEARS PRUDENT OVERNIGHT. PROJECTED WIND PROFILES SUPPORTS SUPERCELLUR DEVELOPEMENT WITH TORNADIC DEVELOPMENT A DISTINCT POSSIBILITY. STAY TUNED. CID RISING/+ DBQ RISING/+ MLnI RISING/+ BRL RISING/+ BERG
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.